Maryland, 2015

Winter Storm in Maryland, February 26, 2015

February 26, 2015 · NWS AKQ · 5 events in 5 counties and zones

Intensifying low pressure tracking from the Gulf of Mexico northeast and off the southeast and mid atlantic coast produced between three inches and eight inches of snow across the Lower Maryland Eastern Shore from late Wednesday night, February 25th into early Thursday afternoon, February 26th.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Intensifying low pressure tracking from the Gulf of Mexico northeast and off the southeast and mid atlantic coast produced between three inches and eight inches of snow across the Lower Maryland Eastern Shore from late Wednesday night, February 25th into early Thursday afternoon, February 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 26, 1:09 AM EST, 51 minutes earlier.

Area forecast discussion, Feb 26, 1:09 AM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
109 AM EST THU FEB 26 2015

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL TRACK FROM THE GULF OF MEXICO NORTHEAST
AND OFF THE SOUTHEAST AND MID ATLANTIC COAST TONIGHT INTO
THURSDAY...BRINGING ANOTHER ROUND OF WINTRY WEATHER TO THE REGION.
HIGH PRESSURE WILL BE SLOW TO BUILD IN FROM THE NORTH FRIDAY INTO
THE WEEKEND.

&&

.NEAR TERM /THROUGH TODAY/...
FORECAST UPDATED TO SLOW DOWN THE ONSET OF PCPN THIS EVENG BASED
ON LATEST RADAR TRENDS AND MODEL DEWPTS BEING MUCH HIGHER THAN
CURRENT DEWPT OBS. OTWS FORECAST REMAINS ON TRACK FOR NOW.

PREVIOUS DISCUSSION...
WEAK HI PRES PROVIDING A QUIET DAY UNDER A PARTLY TO MOSTLY SUNNY
SKY. LATE THIS AFTN...TEMPS RANGED FM THE UPR 30S TO MID 40S OVR
MOST OF THE AREA. WINTER RETURNS TO THE REGION TNGT INTO THU...AS
YET ANOTHER SRN STREAM LO PRES AREA BRINGS SNOW...SLEET...POSSIBLY
SOME FREEZING RAIN. LO TRACKS FM THE GULF OF MEXICO NE AND OFF THE
SE AND MID ATLC CST TNGT INTO THU AFTN WHILE INTENSIFYING. STILL A
VERY CHALLENGING FCST...AS MODELS HAVE TRENDED FARTHER N THE LAST
TWO DAYS WITH RESPECT TO THE TRACK OF THE SFC LO. THIS HAS
RESULTED IN THE AREA WHERE HIGHER SNOW AMTS MAY OCCUR SHIFTING
FARTHER N AND W INTO AKQ CWA...AS ALL MODELS INDICATE WARMER 850
MB AIR (0 TO 2 C) PUNCHING INTO AT LEAST NE NC BETWEEN 06Z-12Z
THU. THUS...MUCH OF NE NC...ESPLY COUNTIES CLOSER TO THE ALBEMARLE
SND OR THE CST...WILL LIKELY HAVE A WINTRY MIX OF PCPN FOR THE
EVENT...CAUSING LWR SNOW TOTALS OF 1 TO 3 INCHES. IN
ADDITION...SIGNIFICANT SNOW OR ICE ACCUMULATIONS MAY BE CUT DOWN
IN NE NC INTO EXTRM SE VA IF DRY SLOT DEPICTED IN LATEST MODELS
PANS OUT. BUT...FOR NOW...HAVE STILL ISSUED A WINTER STORM WARNING
FOR ALL NE NC COUNTIES EXCEPT INLAND AND OUTER BANKS CURRITUCK.
WILL HAVE A WINTER WX ADVSY FOR THESE TWO COUNTIES. HIGHEST SNOW
AMTS OF 3 TO 6 INCHES WILL BE OVR NORTHAMPTON...HERTFORD...AND
GATES COUNTIES.

AS FOR VA/MD COUNTIES...HAVE ISSUED A WINTER STORM WARNING FOR ALL
COUNTIES EXCEPT FLUVANNA AND LOUISA.. THESE TWO COUNTIES WILL HAVE
A WINTER WX ADVSY. LATEST BLEND OF THE MODELS INDICATES BEST
FRONTGENETIC FORCING/850 MB TEMP -2 TO -5 C LOCATION AREA...NOW
SETS UP OVR SCNTRL VA/INLAND NE NC...ENE ACRS THE PENINSULA/MIDDLE
PENINSULA...AND INTO THE LWR MD AND VA ERN SHR. AT THIS
TIME...EXPECT SNOW AMTS RANGING FM 3 TO AS MUCH AS 8 INCHES OVR
THIS WARNING AREA...AS QPF AMTS WILL RANGE FM 0.20-0.25" IN THE
FAR NW...TO NEAR .80" OVR EXTRM SE VA.

THERE IS STILL SOME UNCERTAINTY WITH THE EXACT TRACK OF THIS STORM
SYSTEM...AND THUS EVENTUALLY WHERE THE AREA OF HEAVIEST SNOW WILL
OCCUR. THERE IS A POSSIBILITY THAT THIS AREA COULD SHIFT A LITTLE
FARTHER NW. STAY TUNED.

HEAVIEST SNOW WILL LIKELY FALL BETWEEN 11 PM TNGT AND 8 AM THU
MORNG. TEMPS WILL DROP INTO THE MID 20S TO LWR 30S LATE TNGT INTO
THU MORNG. SNOW WILL TAPER OFF TO LIGHT SNOW SHOWERS OR FLURRIES
FOR LATE THU MORNG THRU THU AFTN. HIGHS ON THU WILL BE IN THE LWR
TO MID 30S.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM FRIDAY/...
BRISK NNE WINDS PERSISTS TOMORROW NIGHT THROUGH MIDDAY FRIDAY BEHIND
DEPARTING COASTAL LOW...AS 1040+MB HIGH PRESSURE BUILDS WEST ACROSS
THE OHIO VLY TOWARDS THE AREA. NUMEROUS WEAK PERTURBATIONS EMBEDDED
IN W-SW FLOW ALOFT SHOULD BRING A GENERAL MOSTLY CLOUDY/OVERCAST AND
COOL PERIOD FRIDAY INTO SATURDAY, WITH MAINLY DRY CONDITIONS.
HOWEVER, A SLIGHT CHANCE (20%) POP CONTINUES ACROSS FAR NORTHERN
ZONES FOR SOME FLURRIES/SNOW SHOWERS FRIDAY AFTN/EVE. CLOUDS
GRADUALLY CLEAR FROM N TO S ON SATURDAY AS HIGH BUILDS TO THE NORTH.
CLOUD COVER FOR FRI/EARLY SAT, FRESH SNOWFALL AND ANOTHER INFLUX OF
ARCTIC AIR LEAD TO INCREASED CONFIDENCE OF BELOW NORMAL TEMPS
THROUGH THE PERIOD W/ HIGHS IN THE UPPER 20S TO LOW 30S...WITH LOWS
MAINLY IN THE UPPER TEENS TO MID 20S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE LONG TERM PERIOD BEGINS SATURDAY NIGHT WITH A ~1040MB HIGH
SITUATED OVER THE REGION. THIS SHOULD ALLOW TEMPERATURES TO DROP
INTO THE UPPER TEENS TO LOW 20S UNDER A MOSTLY CLEAR SKY. THE HIGH
SHIFTS OFFSHORE SUNDAY...WITH WAA ALOFT. THIS SHOULD RESULT IN
INCREASING HIGH CLOUDS. TEMPERATURES SHOULD BEGIN TO MODERATE WITH
HIGHS RANGING FROM THE LOW/MID 40S N...TO UPPER 40S S. A COLD FRONT
APPROACHES FROM THE NORTHWEST SUNDAY NIGHT AND DROPS THROUGH THE
AREA MONDAY. AT THIS TIME 30-40% POPS ARE FORECAST SUNDAY
NIGHT/MONDAY. PCPN TYPE SHOULD GENERALLY BE -RA...ALTHOUGH IT COULD
BEGIN AS -SN OR IP SUNDAY NIGHT. CURRENT FORECAST HIGHS RANGE FROM
THE UPPER 40S NE...TO THE MID 50S SW...ALTHOUGH WARMER VALUES ARE
POSSIBLE OF THE FRONTAL PASSAGE IS SLOWER. 12Z NUMERICAL GUIDANCE
BRINGS THE FRONT THROUGH THE REGION MONDAY NIGHT...WITH HIGH
PRESSURE BUILDING IN FROM THE N TUESDAY. LOWS SHOULD BE IN THE 30-35
RANGE MONDAY NIGHT...WITH HIGHS TUESDAY IN THE LOW 40S N...TO NEAR
50 S. A WARM FRONT LIFTS THROUGH THE REGION TUESDAY NIGHT...WITH
ANOTHER COLD FRONT APPROACHING FROM THE NW LATER WEDNESDAY. AGAIN
MAINLY -RA IS EXPECTED...WITH A POSSIBLE MIX AT THE ONSET OVER NW
PORTIONS.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
SNOW HAS QUICKLY OVERSPREAD ALL TAF SITES EXCEPT FOR SBY WHERE IT
WILL START WITHIN THE NEXT 1-2 HOURS. VSBYS AND CIGS QUICKLY DROP
INTO IFR RANGE ALONG WITH FZFG AS TMPS DROP AOB FREEZING.

LOW PRESSURE WILL TRACK ALONG THE SERN COAST TONIGHT QUICKLY MOVING
FARTHER OUT TO SEA BY THIS AFTERNOON. WARMER AIR ALOFT WILL LIKELY
RESULT IN A MIXTURE OF SLEET THEN RAIN FIRST AT ECG THEN ORF LATER
TONIGHT THEN PHF AROUND 12Z. EXPECT SBY AND RIC TO STAY ALL SNOW
THRU THE EVENT. WILL WATCH A DRY SLOT CURRETLY PUNCHING NE ACROSS
THE UPSTATE OF THE CAROLINAS. THIS MAY ALLOW THE HEAVIEST PCPN TO
BECOME SOMEWHAT LIGHTER ACROSS SERN TAF SITES BEFORE 12Z. OTW...PCPN
TAPERS OFF W-E BTWN 15-18Z AS THE SYSTEM PULLS OFFSHORE. MAY EVEN
SEE A BIT OF DRIZZLE / FZ DRIZZLE AT THE VERY END AS MID-LEVEL
DRYING COMMENCES. MODERATE SNOW ACCUMULATIONS ARE EXPECTED AT ALL
TAF SITES EVEN WITH A CHANGE OVER ACROSS SERN TAF SITES.

GIVEN LEFT OVER LOW LEVEL MOISTURE AND A NORTH WIND...DON'T EXPECT
TO SEE MUCH IN THE WAY OF CLRG AFTR 18Z. THUS...KEPT A 1-2K FT SC
DECK AT ALL TAF SITES THRU THE END OF FCST PERIOD DESPITE HIGH
PRESSURE BUILDING INTO THE AREA FROM THE NW.

HIGH PRESSURE DOMINATES THROUGH THE WEEKEND BUT A WEDGE SCENARIO
WILL LIKELY KEEP THE LOW CLOUDS ARND THROUGH A GOOD PART OF
FRIDAY.

WILL CONTINUE TO APPEND 'AMD NOT SKED' AT KECG DUE TO COMMS ISSUE
AT KECG ASOS.

&&

.MARINE...
LOW PRESSURE ALONG THE FL PANHANDLE RACES NE OVERNIGHT AND REACHES A
POSITION IMMEDIATELY OFF OF CAPE HATTERAS EARLY THURSDAY. WINDS
BECOMING NE 5-10KT TONIGHT...AND QUICKLY INCREASE AND BECOME NNE AFTER
MIDNIGHT. WIND SPEEDS SHOULD GENERALLY INCREASE TO 20-25KT ACROSS
THE BAY AND NEAR THE MOUTHS OF THE RIVERS...WITH 25-30KT N OF CAPE
CHARLES LATE TONIGHT AND EARLY THURSDAY. A PERIOD OF 30-35KT WIND
SPEEDS ARE EXPECTED LATE TONIGHT INTO EARLY THURSDAY (BETWEEN
ABOUT 09-15Z) DUE TO STRONG PRESSURE FALLS AND A TIGHT PRESSURE
GRADIENT S OF CAPE CHARLES (INCLUDING THE SOUND). GIVEN THIS A
GALE WARNING HAS BEEN ISSUED REPLACING THE SCA. OTHERWISE...THE
REMAINING SCA FLAGS WILL REMAIN AS IS. THE WIND WILL GRADUALLY
DIMINISH THURSDAY AFTERNOON AS THE LOW PULLS TO THE NE. SEAS
SHOULD BUILD TO 5-7FT ACROSS THE NRN OCEAN ZONES...WITH 7-10FT S
OF CAPE CHARLES AND HIGHEST OFF THE CURRITUCK OUTER BANKS...WITH
3-5FT WAVES IN THE BAY. HIGH PRESSURE GRADUALLY BUILDS N OF THE
REGION THURSDAY NIGHT THROUGH FRIDAY NIGHT. LOW- LEVEL CAA WILL
PERSIST AND THE WIND WILL REMAIN NORTHERLY...ALTHOUGH CURRENT
FORECAST SPEEDS ARE SUB-SCA. SEAS WILL GRADUALLY SUBSIDE THROUGH
THIS TIME-PERIOD. HIGH PRESSURE BUILDS INTO THE REGION SATURDAY
AND SATURDAY NIGHT AND SHIFTS OFFSHORE SUNDAY...WITH A COLD FRONT
APPROACHING FROM THE NW MONDAY.

&&

.CLIMATE...
RECORDS AT RICHMOND AND NORFOLK DATE BACK INTO THE LATE
1800S...WITH SOME NOTABLE TOP TEN RANKS IN SNOW AND TEMPERATURE
VERY LIKELY.

AVG TEMPERATURE FOR FEBRUARY THROUGH THE 24TH:

RICHMOND: 31.5 F (-9.0 FROM AVG). THIS WOULD RANK AS THE 6TH
COLDEST FEB ON RECORD AND THE COLDEST SINCE 1979.

NORFOLK: 33.0 F (-9.4 FROM AVG). THIS WOULD RANK AS THE 4TH
COLDEST FEB ON RECORD AND TH COLDEST SINCE 1978.

SNOWFALL FOR FEBRUARY THROUGH THE 24TH:

* RICHMOND: 7.2" (SNOWIEST FEB OCCURRED IN 1983 WITH 21.4"). THE
  10TH SNOWIEST FEB OCCURRED IN 1952 WITH 11.0"

* NORFOLK: 5.9" (SNOWIEST FEB OCCURRED IN 1989 WITH 24.4"). THE
  10TH SNOWIEST FEB OCCURRED IN 1937 WITH 9.8".

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR
     MDZ021>025.
NC...WINTER STORM WARNING UNTIL 1 PM EST THIS AFTERNOON FOR
     NCZ012>016-030>032.
     WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     NCZ017-102.
VA...WINTER STORM WARNING UNTIL 1 PM EST THIS AFTERNOON FOR
     VAZ060>098.
     WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR VAZ099-
     100.
     WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     VAZ048-049.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ650-652-654.
     GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR ANZ633-656-658.
     SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR ANZ630-
     631-635>638.
     SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ANZ632-
     634.

&&

SYNOPSIS...TMG
NEAR TERM...MAS/TMG
SHORT TERM...MAM
LONG TERM...AJZ
AVIATION...MPR
MARINE...AJZ
CLIMATE...AKQ
Hazardous weather outlook, Feb 25, 4:17 PM EST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
417 PM EST WED FEB 25 2015

NCZ012>016-030>032-VAZ060>098-261100-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-
PERQUIMANS-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
417 PM EST WED FEB 25 2015

...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ099-100-261100-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
417 PM EST WED FEB 25 2015

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-049-261100-
FLUVANNA-LOUISA-
417 PM EST WED FEB 25 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PIEDMONT OF CENTRAL
VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ017-102-261100-
INLAND CURRITUCK-OUTER BANKS CURRITUCK-
417 PM EST WED FEB 25 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter storm. Local standard time, as filed.

Winter Storm, Dorchester

When
February 26, 2:00 AM EST to 1:00 PM EST
Where
Dorchester forecast zone
Reported by
CoCoRaHS
Coordinates
38.423, -76.083 (the zone’s center; the record gives no point)

Snowfall amounts were generally between three inches and seven inches across the county. Vienna reported 7.0 inches of snow. Cambridge (3 S) reported 3.0 inches of snow.

Winter Storm, Inland Worcester

When
February 26, 2:00 AM EST to 1:00 PM EST
Where
Inland Worcester forecast zone
Reported by
Broadcast Media
Coordinates
38.217, -75.297 (the zone’s center; the record gives no point)

Snowfall amounts were generally between four inches and seven inches across the county. Pocomoke City and Berlin reported 6.0 inches of snow. Snow Hill reported 5.8 inches of snow.

Winter Storm, Maryland Beaches

When
February 26, 2:00 AM EST to 1:00 PM EST
Where
Maryland Beaches forecast zone
Reported by
Law Enforcement
Coordinates
38.217, -75.297 (the zone’s center; the record gives no point)

Snowfall amounts were generally between four inches and six inches across the county. Ocean City reported 5.0 inches of snow.

Winter Storm, Somerset

When
February 26, 2:00 AM EST to 1:00 PM EST
Where
Somerset forecast zone
Reported by
Emergency Manager
Coordinates
38.080, -75.853 (the zone’s center; the record gives no point)

Snowfall amounts were generally between three inches and eight inches across the county. Westover reported 8.0 inches of snow. Princess Anne and Marion reported 6.5 inches of snow. Crisfield reported 6.0 inches of snow.

Winter Storm, Wicomico

When
February 26, 2:00 AM EST to 1:00 PM EST
Where
Wicomico forecast zone
Reported by
Broadcast Media
Coordinates
38.369, -75.631 (the zone’s center; the record gives no point)

Snowfall amounts were generally between three inches and seven inches across the county. Fruitland reported 7.0 inches of snow. Salisbury and Delmar reported 5.0 inches of snow.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2015Every state in 2015This day in weather historyWarnings in Maryland, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563076, 563080, 563081, 563083, 563085.